Citation: dacilen. "Psychoactive Rollercoaster: An Experience with MDMA, Bupropion, Clonazepam, Cannabis & Modafinil (exp40416)". Erowid.org. Feb 8, 2005. erowid.org/exp/40416
I am on a daily regimen of bupropion and clonazepam. Recently an opportunity arose to take MDMA with a small group of good friends. I'd decided some months ago that I was done with MDMA, at least in the large-party, blinky-lights context. But this setting was tempting, I missed the people and it promised to be a good evening.
And so it was. Went over to a friendly, warm house. There were nine of us there, seven dosing and two keeping us company. A very pleasant evening was spent mostly in conversation and close proximity to one another. Having been stressed to varying degrees for a while now, it was just what I needed.
Coming down was harsh, but remembering previous crashes I'd experienced, I caught it early. 'Ask for what you need!' goes the adage, and so I asked for affirmation and got plenty. Still, the comedown was feeling chemically... heavy; so I went outside and smoked a small bowl of cannabis. That helped a lot.
Dosing, for me, went something like this (caveats: these are estimates, and although the MDMA was trustworthy we didn't know the dose in each pill):
0:00 50mg 5-htp
0:30 120?mg MDMA
0:45 50mg 5-htp
4:00 60?mg MDMA booster
8:00 sleep, blessed sleep!
Woke up feeling okay. Here's the mistake I made then: since things seemed okay, I did not take any 5-htp for the next three days. This contributed to a significant and very unpleasant serotonin crash, which manifested as heightened irritability, anxiety and insecurities regarding both professional and personal life. Sigh.
Day 1 after dosing was spent mostly recovering, taking it easy. Day 2 was long-anticipated errands, accomplishing which made me pretty happy.
On Day 3, a Monday, along with my regular morning drugs (150mg bupropion and 0.75mg clonazepam, since I was feeling more anxious than usual), I took 100mg of modafinil. [I do this occasionally, as needed, for excessive daytime sleepiness.] Big mistake. I knew that modafinil sometimes makes me slightly more irritable as it wears off; generally I offset that with some quiet time or else a bit of pot. Or both! Monday, I did both. Smoked some, read some, went down for a nap.
The nap ended up being four hours long, and I woke up around midnight crabby as hell, thinking I wouldn't get to sleep forEVer, and now my sleep schedule is all thrown off, and why oh why didn't I get up before, and woe is me.
Went back to bed half an hour later and lay there curled up in a ball for something like an hour, feeling sadder and sadder. Finally fell asleep and had Bad Depressing Dreams. That doesn't generally happen, and when it does it rarely affects me when awake. This time it did: not a good way to start Day 4.
Day 4 is today. Much depression, some anxiety, feeling completely inadequate, hard to concentrate on work, the whole deal. I finally remembered to take some 5-htp for the first time since the trip. D'oh. I should've known better than to disregard dosage of a substance that provably helps me get over the serotonin crash.
Now I'm going to exercise, also for the first time in four days. Incidentally, stopping exercising was equally unwise. The days after tripping make it difficult to keep up with a physical activity routine, but I suspect making a point of exercising (if you normally do) is essential to a good MDMAftermath.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.